Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 12, 2004, 5:36 PM CDT for Haskell County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2004, 5:36 PM CDT (22:36 UTC)
- Expired
- May 12, 2004, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Haskell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3988 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS54 KSJT 122236
SVRSJT
TXC207-122330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT WED MAY 12 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS
THIS INCLUDES THE CITY OF HASKELL
* UNTIL 630 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF RULE...OR
ABOUT 11 MILES WEST OF HASKELL...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RULE BY 545 PM CDT
HASKELL BY 600 PM CDT
WEINERT BY 625 PM CDT
* SEEK INSIDE SHELTER FROM THIS STORM IN A STURDY BUILDING.
LAT...LON 3319 9997 3301 9995 3320 9955 3335 9963
3333 9978 3327 9996
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:51 PM CDT, 45 minutes earlier.
Area forecast discussion, May 12, 4:51 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 451 PM CDT WED MAY 12 2004 .UPDATE...UPDATE FORTHCOMMING WITH THE DRYLINE THUNDERSTORMS BEGINNING TO FIRE IN THE BIG COUNTRY. WILL UPDATE TO INCREASE POPS AND TO ADD THUNDERSTORM WATCH. && .PREV DISCUSSION... PRIMARY FORECAST CONCERN REMAINS THUNDERSTORM CHANCES THURSDAY AND THURSDAY NIGHT. MID AFTERNOON SURFACE ANALYSIS SHOWED A COLD FRONT EXTENDING FROM NORTHEAST NM...ACROSS THE OK PANHANDLE...INTO NORTHEAST KS. SOUTHWARD MOVEMENT OF THE FRONT HAD SLOWED CONSIDERABLY FROM LAST NIGHT... PARTLY DUE TO INCREASING PRESSURE FALLS IN THE LEE OF THE NM ROCKY MOUNTAINS. A DRYLINE WAS LOCATED OVER THE EASTERN PERMIAN BASIN...THROUGH THIS FEATURE WAS NOT PARTICULARLY WELL DEFINED. OTHER THAN A FIELD OF CUMULUS OVER THE NORTHWEST HILL COUNTRY INTO THE HEARTLAND...SKIES WERE SUNNY OVER WEST CENTRAL TX AT MIDAFTERNOON. MESOETA PROGS BOUNDARY LAYER CAPES APPROACHING 3000 J/KG OVER THE NW HILL COUNTRY...TO NEAR SAN SABA INTO EARLY EVENING. THIS APPEARS REASONABLE...GIVEN TEMPS NEAR 90F...AND DEWPOINTS NEAR 70F. MESOETA PROGS THIS AREA IS PROGGED TO BE UNCAPPED BY 21Z. LOW LEVEL FORCING NOT PARTICULARLY STRONG...BUT DIFFERENTIAL HEATING SHOULD BE SUFFICIENT TO WARRANT A MENTION OF ISOLATED THUNDERSTORMS ALONG THE I-10 CORRIDOR INTO THE SOUTHERN HEARTLAND THROUGH MID EVENING. ANY STORMS THAT FORM SHOULD DISSIPATE TOWARD SUNSET. MESOETA AND GFS MODEL ARE IN IN FAIR AGREEMENT WITH REGARD TO FRONTAL MOVEMENT...WITH BOTH MODELS BRINGING THE FRONT TO THE HASKELL/ THROCKMORTON AREAS BY 7 PM THURSDAY. MAIN FORECAST CONCERN IS HOW FAR EAST THE DRYLINE WILL MIX DURING THURSDAY AFTERNOON...OR WHAT TYPE OF PREFRONTAL AIRMASS WILL BE IN PLACE. THIS WILL HAVE A LARGE IMPACT ON HOW FAR SOUTHWEST THUNDERSTORMS DEVELOP AHEAD OF AND ALONG THE ADVANCING COLD FRONT. WITH THE EXCEPTION OF THE EASTERN HEARTLAND ZONES...THE MESOETA MODEL PLACES NIL QPF OVER WEST CENTRAL TX THURSDAY AFTERNOON AND EVENING. PAST EXPERIENCE HAS SHOWN THAT THE DRYLINE TYPICALLY HAS A VERY DIFFICULT TIME MIXING AS FAR EAST AS BROWNWOOD IN MID MAY. WILL PLAN HIGH CHANCE POPS OVER THE EASTERN MOST FORECAST ZONES FOR THURSDAY AFTERNOON AND EVENING. RAIN CHANCES DO NOT APPEAR AS PROMISING FOR SAN ANGELO AND ABILENE...WITH MAV GUIDANCE POPS ACCEPTABLE. FOR FRIDAY...THE SURFACE FRONT SHOULD BE OFF THE ESCARPMENT... EXTENDING NORTHEAST INTO THE ARKLATEX REGION. THE PREFRONTAL AIRMASS WILL BE QUITE RICH WITH MOISTURE OVER THE EASTERN PART OF TX AND THIS WILL BE WHERE THUNDERSTORM THREAT WILL BE FOCUSED ON FRIDAY. FOR WEST CENTRAL TX...ONLY HAVE THE POSSIBILITY OF WEAK ISENTROPIC LIFT OVER THE NORTHWEST HILL COUNTRY AND EASTERN HEARTLAND. GFS PROGS A MID LEVEL TROF AXIS EAST OF THE FORECAST AREA...AND WE DO NOT FORESEE ENOUGH LIFT TO WARRANT RAIN CHANCES BEYOND THE SLIGHT CHANCE CATEGORY THE NW HILL COUNTRY ZONES ON FRIDAY. LOW LEVEL FLOW TRANSITIONS TO BACK TO THE SOUTHEAST LATE SATURDAY INTO SUNDAY. UPPER LEVEL RIDGE BUILDS OVERHEAD INTO EARLY NEXT WEEK...THOUGH WITH A LOW AND MID LEVEL MOISTURE CONNECTION FROM OLD MEXICO...INTO WEST CENTRAL TX. THIS MAY TEMPER TEMPS SOMEWHAT AND PROVIDE A SLIGHT CHANCE OF MAINLY AFTERNOON THUNDERSTORMS. WILL KEEP MENTION OF RAIN OUT OF THE EARLY PART OF NEXT WEEK...BUT KEEP A 10 POP IN THE FORECAST GRIDS. MAV GUIDANCE TEMPS GENERALLY ACCEPTED. POST-FRONTAL AIRMASS HAS MODIFIED CONSIDERABLY OVER THE CENTRAL PLAINS THIS AFTERNOON. CLOUDS WILL PLAY A LARGER ROLE IN FRIDAY/S TEMPS THAN WILL COLD ADVECTION. THANKS TO LUB...FWD AND EWX FOR COORDINATION. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/BRAZZELL
Hazardous weather outlook, May 12, 2:37 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 237 PM CDT WED MAY 12 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-131906- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 237 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING IN WEST CENTRAL TEXAS. A DRYLINE WILL ADVANCE INTO FAR WESTERN SECTIONS OF THE REGION BY LATE AFTERNOON. WITH UNSTABLE AIR OVER WEST CENTRAL TEXAS...A FEW THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THE DRYLINE. CONDITIONS WOULD BE FAVORABLE FOR ANY STORMS WHICH CAN DEVELOP TO INTENSIFY AND BECOME SEVERE. THE SEVERE WEATHER THREATS ARE LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... A DRYLINE WILL ADVANCE EASTWARD INTO WEST CENTRAL TEXAS THURSDAY AFTERNOON...POSSIBLY REACHING A HASKELL TO ROBERT LEE TO OZONA LINE BY LATE AFTERNOON. A COLD FRONT IS EXPECTED TO MOVE SOUTHWARD ACROSS WEST CENTRAL TEXAS THURSDAY NIGHT. LIMITED MOISTURE DEPTH IS EXPECTED OVER THE REGION THURSDAY AFTERNOON...AND THIS WILL TEND TO LIMIT THE EXTENT OF THUNDERSTORM DEVELOPMENT. THE BEST CHANCE FOR THUNDERSTORMS IS EXPECTED TO BE OVER THE EASTERN BIG COUNTRY AND HEARTLAND. FARTHER TO THE WEST...ONLY WIDELY SCATTERED STORM COVERAGE IS EXPECTED. WITH AN UNSTABLE AIRMASS...THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS MUCH OF WEST CENTRAL TEXAS THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING...DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT. SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON INTO THURSDAY NIGHT. 19
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.